Alert archive / California / Frost Advisories in 2015

Frost Advisory 25, NWS Eureka, CA

October 22, 2015

NWS Eureka, CA issued this frost advisory at Oct 22, 2015, 11:23 PM PDT. It took effect at Oct 23, 2015, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2015, 11:23 PM PDT (06:23 UTC)
In effect from
Oct 23, 2015, 3:00 AM PDT
Expired
Oct 23, 2015, 9:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WWUS76 KEKA 230623
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1123 PM PDT THU OCT 22 2015

CAZ004-231600-
/O.NEW.KEKA.FR.Y.0025.151023T1000Z-151023T1600Z/
UPPER TRINITY RIVER-
1123 PM PDT THU OCT 22 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...HAYFORK...DOUGLAS CITY...AND WEAVERVILLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
652 
WWUS76 KEKA 231556
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
856 AM PDT FRI OCT 23 2015

CAZ004-231700-
/O.EXP.KEKA.FR.Y.0025.000000T0000Z-151023T1600Z/
UPPER TRINITY RIVER-
856 AM PDT FRI OCT 23 2015

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

TEMPERATURES ARE WARMING ACROSS THE AREA THIS MORNING.
THEREFORE...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:05 PM PDT, 8 hours 18 minutes earlier.

Area forecast discussion, Oct 22, 3:05 PM PDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
305 PM PDT THU OCT 22 2015

.SYNOPSIS...A BROAD AREA OF HIGH PRESSURE WILL MAINTAIN MOSTLY
DRY AND WARM CONDITIONS ACROSS NORTHWEST CALIFORNIA THROUGH
FRIDAY. A LOW PRESSURE SYSTEM WILL BRING THE NEXT CHANCE FOR RAIN
LATE THIS WEEKEND...MAINLY IN THE NORTH.

&&

.DISCUSSION...NORTHEASTERLY OVERNIGHT WINDS WILL ALLOW SOME OF
THE POST TROUGH DRY AIR TO MIX INTO THE MARINE BOUNDARY LAYER THIS
AFTERNOON AND EVENING WHICH WILL RESULT IN LESS WIDESPREAD
COASTAL CLOUDINESS FRIDAY MORNING AS COMPARED TO YESTERDAY
MORNING. STILL...MODEL SOUNDINGS INDICATE A DECENTLY MOIST
BOUNDARY LAYER IMMEDIATELY ALONG THE COAST WHICH SHOULD ALLOW FOR
SOME LOW LEVEL CLOUD DEVELOPMENT...ESPECIALLY AROUND HUMBOLDT
BAY...THE NEXT TWO NIGHTS. INTERIOR AREAS WILL BE PARTLY CLOUDY
TONIGHT AND FRIDAY AS HIGH CLOUDS FROM THE NEXT APPROACHING UPPER
LEVEL TROUGH BLOW OVER THE NORTH SIDE OF THE SHORT WAVE RIDGE
CURRENTLY IN PLACE OVER THE COAST. THE CLOUDS WILL BE THIN ENOUGH
DURING THE DAY TO ALLOW MOSTLY SUNNY SKIES AND WARM CONDITIONS BUT
JUST THICK ENOUGH TO HOLD OVER NIGHT LOWS TO STAY JUST WARM ENOUGH
TO AVOID FROST. LOWEST TEMPERATURES TONIGHT SHOULD REMAIN IN THE
MID TO UPPER 30S.

THE NEXT CHANCE FOR RAIN CONTINUES TO BE SUNDAY WITH BOTH THE GFS
AND ECMWF INDICATING A CUT OFF LOW WILL SPIN TOWARD THE NORTHWEST
CALIFORNIA COAST ORIGINATING FROM A RATHER POTENT LOOKING SHORTWAVE
TROUGH LOCATED NEAR 34 N 160 W THIS MORNING. THE LOW WILL WEAKEN AS
IT APPROACH THE COAST BUT THE ECMWF MODEL AND GFS HAVE COME INTO
BETTER AGREEMENT SO HAVE UPPED THE POPS A BIT. THERE IS
INCREASING CONFIDENCE IN AT LEAST SOME LIGHT RAIN IMPACTING AREAS
NORTH OF CAPE MENDOCINO SUNDAY INTO MONDAY...BUT ESTIMATING
AMOUNTS CONTINUES TO BE PREMATURE.

A COUPLE DRY DAYS ARE EXPECTED AFTER THE THE UPPER LOW DISSIPATES
AS A MORE POTENT UPPER TROUGH DEVELOPS OFF THE COAST. THIS TROUGH
HAS THE POTENTIAL TO TAP INTO MOISTURE FROM HURRICANE OLAF TO THE
EAST OF HAWAII. DEPENDING ON THE TRACK OF THE HURRICANE...THE
TROUGH COULD BRING THE MOST SIGNIFICANT RAIN TO NORTHERN
CALIFORNIA SO FAR THIS FALL SEASON. THE ONE CHANGE THAT IS
BECOMING APPARENT FROM RUN TO RUN IS THE FOCUS IS STEADILY
SHIFTING SOUTH. THE MODELS NOW SHOW THE FOCUS OF THE RAIN TO BE
NORTH SFO BAY. WITH THAT SAID...MODELS REMAIN HIGHLY VARIABLE IN
THEIR SOLUTIONS FROM RUN TO RUN AND THE AMOUNT OF RAINFALL REMAINS
UNCERTAIN. MODEL TRENDS WILL CONTINUE TO BE WATCHED. MKN

&&

AREAS OF MARINE CLOUDS AND MOSTLY MVFR VISIBILITES STRADDLED
THE NORTH COAST THIS MORNING THROUGH EARLY AFTERNOON. CIGS WERE
ACTUALLY PLAYING THE IFR TUG OF WAR GAME OF BROKEN TO SCATTERED THEN
SCATTERED BROKEN THIS MORNING...MAINLY AT ACV. AROUND 1
PM...SATELLITE IMAGERY SHOWED MOSTLY A THICK INFLUX OF CIRRUS
CLOUDS. OVERNIGHT...EASTERLY FLOW AND OVERCAST HIGH CLOUDS WILL
INHIBIT FOG DEVELOPMENT SOME WHAT. HOWEVER...ENOUGH LOW LEVEL
MOISTURE ALONG THE COAST MAY ALLOW FOR POCKETS OF STRATUS AND FOG
REDEVELOPMENT. TA

&&

MARINE...CRITICAL MARINE CONDITIONS WILL PERSIST TONIGHT AS HIGH
PRESSURE JUST OFFSHORE IS CAUSING THE PRESSURE GRADIENT ACROSS
THE COASTAL WATERS TO CONTRACT. THIS WILL PROLONG GALES ACROSS THE
OUTER WATERS TODAY. THIS AFTERNOON BUOY OBSERVATIONS SHOWED
CONTINUED LARGE STEEP WAVES AT 10 FT AROUND 9 SECONDS FOR THE
NORTHERN INNER WATERS. THUS A HAZARDOUS SEAS WARNING IS CONTINUED
THRU LATE TONIGHT. THESE LARGE STEEP WAVES ARE EXPECTED TO
PERSIST THROUGH THE DURATION OF THE GALES. MODELS SHOW THE
OFFSHORE RIDGE WEAKENING THIS EVENING AS IT SHIFTS NORTHEAST.
THIS WILL ALLOW THE WINDS TO DECREASE, FIRST IN THE SOUTHERN
WATERS THEN THE NORTH, LATER THIS AFTERNOON AND EVENING. IT DOES
NOT LOOK LIKE THERE WILL BE A SIGNIFICANT SNEAKER WAVE THREAT THIS
WEEKEND WITH MODELS TRENDING TOWARD A SMALLER SWELL HEIGHT AND
TOO MUCH INTERFERENCE WITH LOWER PERIOD WAVE ENERGY. THEN
CONDITIONS WILL GRADUALLY DIMINISH FRIDAY AND SATURDAY. KML/MKN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL NOON PDT FRIDAY FOR PZZ450-455.

     HAZARDOUS SEAS WARNING UNTIL 3 AM PDT FRIDAY FOR PZZ450.

     GALE WARNING UNTIL 3 AM PDT FRIDAY FOR PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 22, 4:06 AM PDT, 19 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
406 AM PDT THU OCT 22 2015

CAZ001>004-076-231215-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
406 AM PDT THU OCT 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.